Dizziness and Simvastatin


This is a continuation of my story about Simvastatin (part 7).

image

For the past few months I had been having dizzy spells that I could not account for because they were of a different type than ever previously experienced.  I would either wake up and have one within 15 minutes of being up and around or have one when I climbed into bed at night.  Either way, it would start with feeling like “something is not right … something is happening to me … I think I’m going to faint!”  I got light-headed, had to use the toilet IMMEDIATELY, and then the waves of movement began similar to motion sickness.  I would make my way to the kitchen and pour myself a glass of water, sit down and drink it, and then focus on breathing techniques to calm my body down because by now my heart would be palpitating out of fear no doubt, but who knows … ?  This routine helped me to chase the dizziness away as I describe it, and the spells lasted anywhere from 5 – 30 minutes.  The positive was that once departed, the spell was gone until the next one set in on another day.  In time, another day became a daily event that I wrote off to possibly being dehydrated and figured that since the dizziness passed when I drank the water my theory was confirmed.  But the research says …

 

From http://www.news-medical.net/drugs/Zocor.aspx

Ask your doctor or pharmacist to answer any questions you may have. Tell your doctor if you notice any of the following and they worry you:

constipation, diarrhoea, wind

stomach upset or pain, feeling sick (nausea)

headache

dizziness

These are the more common side effects of ZOCOR.  For the most part these have been mild and short-lived.

 

And from http://www.westonaprice.org 

Dizziness is commonly associated with statin use, possibly due to blood pressure-lowering effects. One woman reported dizziness one half hour after taking Pravachol.18 When she stopped taking it, the dizziness cleared up. Blood pressure lowering has been reported with several statins in published studies. According to Dr. Golumb, who notes that dizziness is a common adverse effect, the elderly may be particularly sensitive to drops in blood pressure.

 

 

 

 

 

 

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s